MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COUPLER HD 17.2MM AUTOCLAVABLE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. COUPLER HD 17.2MM AUTOCLAVABLE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 72204725
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that there is something rattling inside the device, like a washer or something.No backup was available.No patient injuries were reported.
 
Additional Manufacturer Narrative
An evaluation was performed by smith and nephew and could confirm the customer complaint for there is something rattling inside the device.A visual inspection was performed and showed a loose retainer on the lens cell and the eyepiece has a large dent.This damage indicates hard contact to the device which caused the retainer to come loose.No manufacturing related defects were observed.

Brand Name
COUPLER HD 17.2MM AUTOCLAVABLE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8339703
Report Number3003604053-2019-00014
Device Sequence Number14024651
Product Code GCJ
UDI-Device Identifier00885556616727
UDI-Public00885556616727
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K153606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72204725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1